Alert archive / California / Wind Advisories in 2012
Wind Advisory 16, NWS Hanford, CA
NWS Hanford, CA issued this wind advisory at Apr 9, 2012, 7:48 PM PDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Apr 9, 2012, 7:48 PM PDT (02:48 UTC)
- Expired
- Apr 10, 2012, 2:00 AM PDT
- In force
- 6 hr
- Issued by
- NWS Hanford, CA
The text
As transmitted, in the capitals the NWS used until 2016.
363 WWUS76 KHNX 100248 NPWHNX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 748 PM PDT MON APR 9 2012 CAZ089-091-100900- /O.NEW.KHNX.WI.Y.0016.120410T0248Z-120410T0900Z/ WEST CENTRAL SAN JOAQUIN VALLEY-SOUTHWESTERN SAN JOAQUIN VALLEY- 748 PM PDT MON APR 9 2012 ...WIND ADVISORY IN EFFECT UNTIL 2 AM PDT TUESDAY... THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 2 AM PDT TUESDAY FOR THE WEST SIDE OF THE SAN JOAQUIN VALLEY. * WINDS: WEST 15 TO 20 MPH WITH GUSTS TO 40 MPH. * TIMING: UNTIL 2 AM PDT TUESDAY. * LOCATIONS INCLUDE: LEMOORE...AVENAL...CORCORAN...LOS BANOS... COALINGA...MENDOTA * IMPACTS:CROSS WINDS ALONG INTERSTATE 5 CORRIDOR WITH BLOWING DUST NEAR RECENTLY PLOWED FIELDS. $$ BARLOW WEATHER.GOV/HANFORD
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hanford, CA wrote its last area forecast discussion before this wind advisory went out at Apr 9, 3:34 PM PDT, 4 hours 14 minutes earlier.
Area forecast discussion, Apr 9, 3:34 PM PDT, 4 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA 334 PM PDT MON APR 9 2012 .SYNOPSIS... MID AND HIGH CLOUDS ASSOCIATED WITH A LOW PRESSURE CENTER LOCATED OFF THE CALIFORNIA COAST IS ADVANCING OVER THE AREA. THIS SYSTEM IS EXPECTED TO MOVE THROUGH THE REGION ON TUESDAY AND WEDNESDAY... PRODUCING LIGHT TO MODERATE RECITATION OVER THE AREA. ANOTHER... COLDER...SYSTEM IS EXPECTED LATER IN THE WEEK. && .DISCUSSION... AN ACTIVE WEATHER WEEK IS ON TAP AS TWO WINTER-LIKE STORMS ARE HEADED FOR THE CENTRAL CALIFORNIA INTERIOR. AHEAD OF THESE STORMS... A WARM AND VERY DRY AIRMASS IS IN PLACE OVER THE HANFORD WARNING/ FORECAST AREA. AT 21Z /1400 PDT/...RELATIVE HUMIDITIES WERE IN SINGLE DIGITS OVER PARTS OF THE KERN COUNTY MOUNTAINS...ESPECIALLY THE PIUTES...WHERE A RED FLAG WARNING CONTINUES THROUGH 00Z WEDNESDAY /1700 PDT TUESDAY/. SATELLITE LOOPS SHOW THE UPPER-LEVEL LOW FOR THE FIRST STORM NEAR 42N/137W...WEST OF THE OREGON COAST. THIS STORM IS FORECAST TO REACH WESTERN MERCED COUNTY BY TUESDAY AFTERNOON...WITH PRECIPITATION SPREADING SOUTH OVER THE HANFORD WARNING/FORECAST AREA TUESDAY NIGHT. SNOW LEVELS WILL START OUT ABOVE 7000 FEET TUESDAY AFTERNOON..BUT FALL TO AROUND 5000 FEET NEAR YOSEMITE WEDNESDAY AND TO AROUND 5500 FEET IN THE TEHACHAPI MOUNTAINS. 20Z RFC QPF GUIDANCE FOR THIS STORM IS 1.10 INCH FOR YOSEMITE VALLEY...0.90 INCH FOR GIANT FOREST AND 0.46 INCH FOR FRESNO. THESE VALUES ARE ONLY SLIGHTLY BELOW THE 14Z RFC QPF. BASED ON THIS GUIDANCE...SNOW ACCUMULATIONS OF AROUND A FOOT ARE LIKELY OVER THE HIGH COUNTRY OF THE SOUTHERN SIERRA NEVADA. HAVE ISSUED A WINTER STORM WATCH /SFOWSWHNX OR WWUS46 KHNX/ FOR THE SOUTHERN SIERRA NEVADA FROM YOSEMITE TO THE KERN COUNTY LINE FOR TUESDAY EVENING THROUGH WEDNESDAY EVENING. THE TROUGH AXIS IS FORECAST TO MOVE THROUGH THE CENTRAL CALIFORNIA INTERIOR BETWEEN 18-24Z /1100-1700 PDT/ WEDNESDAY. A 500-MB COLD POOL IS FORECAST TO MOVE OVER THE CENTRAL SAN JOAQUIN VALLEY WITH TEMPERATURES OF -27C TO -29C. BY 18Z WEDNESDAY...SURFACE-COMPUTED CAPES OVER THE SAN JOAQUIN VALLEY ARE 300+ JOULES/KG WITH SURFACE- COMPUTED LIFTED INDICES FROM 0 TO -2. BOUNDARY-LAYER POSITIVE BUOYANCY ENERGY IS FORECAST TO BE 140+ JOULES/KG AND BOUNDARY-LAYER BEST LIFTED INDICES ARE AROUND 0. THE CURRENT FORECAST OF A CHANCE OF THUNDERSTORMS FOR THE CENTRAL/SOUTHERN SAN JOAQUIN VALLEY AND THE ADJACENT FOOTHILLS LOOKS ON TRACK. THE SECOND OF THE TWO STORMS IS SOUTH OF THE ALEUTIAN ISLANDS NEAR 48N/173W. THIS STORM IS FORECAST TO REACH THE NORTHERN PART OF THE HANFORD WARNING/FORECAST AREA THURSDAY AFTERNOON AND SPREAD SOUTH THURSDAY NIGHT. THIS STORM HAS THE POTENTIAL TO BE A COLDER AND WETTER SYSTEM THAN THE MIDWEEK STORM. 1000-500-MB THICKNESSES OVER THE TEHACHAPI MOUNTAINS ARE FORECAST TO FALL TO 5400 METERS BY 12Z /0500 PDT/ FRIDAY...WHICH CORRESPONDS TO A SNOW LEVEL AROUND 4000 FEET. THE 18Z GFS GIVES FRAZIER PARK A QPF OF 0.28 INCH FROM THIS SECOND STORM...AND 0.16 INCH AT TEHACHAPI. AS THE SNOW LEVEL IS BELOW THE HIGH POINTS OF THE TEJON AND TEHACHAPI PASSES...ONE OR TWO INCHES OF ACCUMULATING SNOW COULD FALL ON THE MAJOR ROUTES BETWEEN THE SAN JOAQUIN VALLEY AND THE SOUTHLAND. THE MODELS BUILD AN UPPER-LEVEL RIDGE INTO CALIFORNIA FOR THE FIRST PART OF NEXT WEEK...WITH 500-MB HEIGHTS OF 5760 METERS AS FAR NORTH AS AT LEAST REDDING. THIS WILL BRING A RETURN OF DRY AND WARM WEATHER TO THE REGION. && .AVIATION... VFR ACROSS THE CENTRAL CA INTERIOR THRU 00Z WED. A CHANCE OF -RA ACROSS MERCED COUNTY AFT 19Z TUES WITH CIGS AOA FL050. && .FIRE WEATHER... FOR THE KERN COUNTY MOUNTAINS...OBSERVATIONS INDICATE LITTLE CHANGE HAS OCCURRED OVER THE PAST 24 HOURS. RELATIVE HUMIDITIES IN THE PIUTES REMAIN EXTREMELY LOW...WITH A NUMBER OF STATIONS AT AND ABOVE 5000 FEET REPORTING SINGLE DIGIT HUMIDITIES. DEW POINTS AT A COUPLE OF SITES /BRECKENRIDGE FOR ONE/ HAVE BEEN AS LOW AS -51 DEGS, POOR NIGHTTIME RECOVERY IS EXPECTED TO CONTINUE...AND THE RED FLAG WARNING WILL REMAIN IN EFFECT. IMPROVED CONDITIONS ARE EXPECTED LATER TUES AS PACIFIC MOISTURE MOVES INTO THE AREA. && .AIR QUALITY ISSUES... NONE. && .HNX WATCHES/WARNINGS/ADVISORIES... WINTER STORM WATCH FROM TUESDAY EVENING THROUGH WEDNESDAY EVENING ABOVE 5000 FEET FOR THE SOUTHERN SIERRA NEVADA FROM YOSEMITE TO THE KERN COUNTY LINE /CAZ096-097/. RED FLAG WARNING UNTIL 5 PM PDT TUESDAY FOR THE KERN COUNTY MOUNTAINS...MAINLY THE PIUTES /CAZ095/. && PUBLIC...SANGER AVN/FW...BINGHAM SYNOPSIS...BSO WEATHER.GOV/HANFORD
Hazardous weather outlook, Apr 9, 2:35 PM PDT, 5 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA 235 PM PDT MON APR 9 2012 CAZ089>099-101230- WEST CENTRAL SAN JOAQUIN VALLEY-EAST CENTRAL SAN JOAQUIN VALLEY- SOUTHWESTERN SAN JOAQUIN VALLEY-SOUTHEASTERN SAN JOAQUIN VALLEY- MARIPOSA MADERA AND FRESNO COUNTY FOOTHILLS- TULARE COUNTY FOOTHILLS-KERN COUNTY MOUNTAINS- SIERRA NEVADA FROM YOSEMITE TO KINGS CANYON- TULARE COUNTY MOUNTAINS-INDIAN WELLS VALLEY- SOUTHEASTERN KERN COUNTY DESERT- 235 PM PDT MON APR 9 2012 ...UNSETTLED CONDITIONS THIS WEEK... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ALL OF INTERIOR CENTRAL CALIFORNIA. .DAY ONE...THIS AFTERNOON AND TONIGHT A RED FLAG WARNING FOR VERY LOW HUMIDITY AND POOR RECOVERY IS IN EFFECT FOR THE KERN COUNTY MOUNTAINS...INCLUDING THE PIUTE MOUNTAINS. PLEASE REFER TO THE LATEST RED FLAG WARNING /SFORFWHNX/ FOR MORE DETAILS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE RED FLAG WARNING WILL REMAIN IN EFFECT UNTIL 5 PM PDT TUESDAY FOR THE KERN COUNTY MOUNTAINS. A WINTER STORM WATCH IS IN EFFECT FOR THE SOUTHERN SIERRA NEVADA FROM YOSEMITE TO THE TULARE-KERN COUNTY LINE FROM TUESDAY EVENING UNTIL WEDNESDAY EVENING. PLEASE REFER TO THE LATEST WINTER STORM WATCH /SFOWSWHNX/ FOR MORE DETAILS. THUNDERSTORMS ARE POSSIBLE WEDNESDAY AFTERNOON IN THE CENTRAL AND SOUTHERN SAN JOAQUIN VALLEY AND SIERRA NEVADA FOOTHILLS FROM MARIPOSA TO TULARE COUNTIES. ANOTHER WINTER-LIKE STORM SYSTEM IS EXPECTED TO IMPACT MUCH OF INTERIOR CENTRAL CALIFORNIA THURSDAY NIGHT THROUGH SATURDAY. PLEASE REFER TO THE SPECIAL WEATHER STATEMENT /SFOSPSHNX/ FOR MORE DETAILS. STAY TUNED AS FURTHER STATEMENTS MAY BE ISSUED. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED. WEATHER SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT OR UNUSUAL CONDITIONS TO THE NATIONAL WEATHER SERVICE. BSO
In the hours before
Special weather statement, Apr 9, 3:39 PM PDT, 4 hours 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA 339 PM PDT MON APR 9 2012 CAZ089>099-101100- WEST CENTRAL SAN JOAQUIN VALLEY-EAST CENTRAL SAN JOAQUIN VALLEY- SOUTHWESTERN SAN JOAQUIN VALLEY-SOUTHEASTERN SAN JOAQUIN VALLEY- MARIPOSA MADERA AND FRESNO COUNTY FOOTHILLS- TULARE COUNTY FOOTHILLS-KERN COUNTY MOUNTAINS- SIERRA NEVADA FROM YOSEMITE TO KINGS CANYON- TULARE COUNTY MOUNTAINS-INDIAN WELLS VALLEY- SOUTHEASTERN KERN COUNTY DESERT- 339 PM PDT MON APR 9 2012 ...UNSETTLED TUESDAY NIGHT THROUGH SATURDAY... A PACIFIC STORM WILL APPROACH CALIFORNIA TUESDAY...THEN MOVE INLAND TUESDAY NIGHT. RAIN WILL FIRST BEGIN ON THE WEST SIDE OF THE SAN JOAQUIN VALLEY LATE TUESDAY AFTERNOON...SPREADING INLAND TUESDAY NIGHT. THE SNOW LEVEL WILL LOWER TO BETWEEN 5000 AND 6000 FEET BY WEDNESDAY MORNING...WITH UP TO A FOOT OF NEW SNOW POSSIBLE ABOVE 7000 FEET. SCATTERED TO NUMEROUS SHOWERS WILL LINGER INTO WEDNESDAY...BUT WILL BE DECREASING DURING THE DAY. HOWEVER...WITH PARTIAL CLEARING WEDNESDAY...THERE WILL BE SOME HEATING AND A CHANCE OF THUNDERSTORMS OVER THE CENTRAL AND SOUTHERN SAN JOAQUIN VALLEY AND THE ADJACENT FOOTHILLS. PARTIAL CLEARING WILL OCCUR WEDNESDAY NIGHT AND THURSDAY. A FEW LINGERING SHOWERS ARE POSSIBLE FROM FRESNO NORTH...BUT NO SIGNIFICANT RAIN OR SNOW IS EXPECTED. A SECOND STORM IS FORECAST TO REACH CENTRAL CALIFORNIA FRIDAY. RAIN WILL SPREAD INLAND THURSDAY NIGHT AND CONTINUE FRIDAY. THIS WILL BE A SLIGHTLY COOLER AND STRONGER STORM...WITH SIGNIFICANT RAIN AND MOUNTAIN SNOW POSSIBLE. THE SNOW LEVEL COULD FALL TO AROUND 4000 FEET FRIDAY...AND COULD CAUSE TRAVEL PROBLEMS ON THE GRAPEVINE AND TEHACHAPI PASS. IF YOU ARE PLANNING TRAVEL BETWEEN THE SAN JOAQUIN VALLEY AND SOUTHERN CALIFORNIA FRIDAY THROUGH SATURDAY MORNING...CHECK THE LATEST FORECASTS AND ROAD CONDITIONS BEFORE DEPARTING. SANGER WEATHER.GOV/HANFORD
The office that day
Everything else NWS Hanford, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 10, 3:03 AM PDT | Wind Advisory | HNX | 7 hr | |
| Apr 10, 2:24 PM PDT | Winter Weather Advisory | HNX | 26 hr |
Nearby
Wind Advisories in California, 2012Every wind advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.